Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2004, 5:32 PM EDT for Columbia County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 2, 2004, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Columbia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS52 KJAX 022132 SVRJAX FLC023-022215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 615 PM EDT * AT 531 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTHWEST OF WINFIELD...OR ABOUT 6 MILES NORTHWEST OF LAKE CITY... MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT... WINFIELD AND SUWANNEE VALLEY... FIVE POINTS AND LAKE CITY... WATERTOWN... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE ADEQUATE PROTECTION FROM A SEVERE STORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3032 8277 3018 8278 3016 8247 3034 8248 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:49 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 2, 2:49 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED JUN 2 2004 .SHORT TERM...A MOIST UNSTABLE ATMOSPHERE IS CONTRIBUTING TO STORM DEVELOPMENT ALONG SEVERAL BOUNDARIES IN NE FL. A COMPLEX OF STORMS MOVED ACROSS THE SRN TIER AND IS NOW IN THE COASTAL WATERS. AN MCS HAS BEEN TRAVERSING THE GULF COAST AND IS NOW LOCATED IN THE WRN FL PANHANDLE. MODELS HAVE BEEN INSISTENT ABOUT THIS FEATURE SLOWING DOWN AND/OR SPREADING APART AND HAVING LOW POPS TONIGHT. SATELLITE... LIGHTNING DATA AND RADAR SHOW THE MCS MAY BE BREAKING INTO TWO PARTS WHICH SUPPORTS THIS IDEA. WILL GO WITH POPS OF 20-40% FOR EARLY EVENING THEN LOWER TO SLGT CHANCE EVERYWHERE. MID/UPPER TROUGH DIPS INTO CWA TOWARDS END OF WEEK ACCOMPANIED BY A COLD FRONT THAT DROPS INTO SRN GA THU/FRI THEN LIFTS NORTH ON SATURDAY. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. POPS INCREASE TO 40-60% BY THU NIGHT/FRI AND MAX TEMPS WILL REMAIN IN THE 80S WITH VERY HUMID CONDITIONS. .LONG TERM...SFC AND UPPER RIDGE BUILD BACK OVER THE REGION FROM HIGH PRESSURE EAST OF THE AREA. DIURNAL THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND ENDING AFTER LOSS OF DAYTIME HEATING WILL DOMINATE AGAIN. && .MARINE...WITH THE RIDGE OF HIGH PRESSURE ACROSS SOUTH FL AND A BROAD TROUGH ACROSS GA...WILL HAVE SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KNOTS WITH 1 TO 3 FOOT SEAS. WINDS BECOME MORE SOUTH BY END OF WEEK/WEEKEND AS THE RIDGE MOVES BACK NORTH AGAIN. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING RAPIDLY EAST ACROSS THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 88 67 88 / 20 40 30 40 SSI 74 87 71 84 / 20 40 30 40 JAX 70 89 69 85 / 20 50 30 50 SGJ 72 87 71 83 / 20 50 40 50 GNV 70 90 68 87 / 20 50 30 50 OCF 70 91 69 87 / 20 40 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
Hazardous weather outlook, Jun 2, 4:59 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT WED JUN 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 459 PM EDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST AREA THROUGH THE EARLY EVENING HOURS AND MOVE EAST AROUND 25 MPH. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE THIS EVENING IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Local storm report, Jun 2, 1:52 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
152 PM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG BUNNELL 29.47N 81.26W
06/02/2004 FLAGLER FL EMERGENCY MNGR
ONE STRUCTURE FIRE RESULTING FROM TREES FALLING ONTO
POWERLINES WHICH FELL ON A HOME.
&&
JTDSpecial weather statement, Jun 2, 3:03 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 303 PM EDT WED JUN 2 2004 FLZ025-021945- DUVAL FL- 303 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN AND EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF BAYARD...OR ABOUT 3 MILES EAST OF MANDARIN...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNF...SAN PABLO...JACKSONVILLE BEACH...FORT CAROLINE...NEPTUNE BEACH...TALBOT ISLAND AND MAYPORT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 2, 4:16 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT WED JUN 2 2004 FLZ021-022100- SUWANNEE FL- 416 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOWLING PARK...OR ABOUT 10 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...LIVE OAK...SUWANNEE SPRINGS AND WELLBORN THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 2, 4:28 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 428 PM EDT WED JUN 2 2004 FLZ030-031-022115- BRADFORD FL-UNION FL- 428 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 428 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF NEW RIVER... OR ABOUT 3 MILES EAST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAMPSON...NEW RIVER...JOHNSTOWN...RAIFORD AND ELLERBEE THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Special weather statement, Jun 2, 4:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT WED JUN 2 2004 FLZ036-022115- ALACHUA FL- 431 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 515 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED DIME SIZE HAIL FROM A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GAINESVILLE...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE...GAINESVILLE AIRPORT...GAINESVILLE...ORANGE HEIGHTS...ROCHELLE...GROVE PARK...MELROSE AND LOCHLOOSA THROUGH 515 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jun 2, 5:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT WED JUN 2 2004 FLZ021-022-030-022200- COLUMBIA FL-SUWANNEE FL-UNION FL- 515 PM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION...SUWANNEE AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 9 MILES SOUTHEAST OF LIVE OAK...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WELLBORN...COLUMBIA...LAKE CITY...FIVE POINTS... WATERTOWN AND LULU THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:15 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 45 min |
| Jun 2, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 49 min |
| Jun 2, 12:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 2, 1:31 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jun 2, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 45 min |
| Jun 2, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 45 min |
| Jun 2, 6:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 2, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jun 2, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 52 min |
| Jun 2, 7:27 PM EDT | Special Marine Warning | JAX | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.